Alert archive / Idaho / High Wind Watches in 2007
High Wind Watch 1, NWS Missoula, MT
NWS Missoula, MT issued this high wind watch at Oct 17, 2007, 2:38 AM PDT for Clearwater County, Idaho County, Idaho. It took effect at Oct 18, 2007, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 17, 2007, 2:38 AM PDT (09:38 UTC)
- In effect from
- Oct 18, 2007, 12:00 PM PDT
- Expired
- Oct 17, 2007, 8:17 PM PDT
- In force
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 170938 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 338 AM MDT WED OCT 17 2007 IDZ007-171800- /O.NEW.KMSO.HW.A.0001.071018T1900Z-071019T0600Z/ OROFINO/GRANGEVILLE REGION- 238 AM PDT WED OCT 17 2007 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. VERY STRONG SOUTH WINDS ARE POSSIBLE OVER THE CAMAS PRAIRIE IN IDAHO THURSDAY AFTERNOON AND EVENING. SUSTAINED WINDS ABOVE 40 MPH WITH GUSTS GREATER THAN 60 MPH ARE POSSIBLE AROUND THE GRANGEVILLE AREA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. IF STRONG WINDS DEVELOP...STAY AWAY FROM WINDOWS WHENEVER POSSIBLE AND SECURE SMALL ITEMS OUTSIDE THAT COULD BECOME FLYING DEBRIS SUCH AS LAWN FURNITURE AND TRASH CANS. TRAVEL COULD ALSO BE HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES. $$
3 follow-up statements
000 WWUS75 KMSO 170950 CCA NPWMSO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MISSOULA MT 348 AM MDT WED OCT 17 2007 IDZ007-171830- /O.COR.KMSO.HW.A.0001.071018T1900Z-071019T0600Z/ OROFINO/GRANGEVILLE REGION- 248 AM PDT WED OCT 17 2007 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE GRANGEVILLE AREA... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. VERY STRONG SOUTH WINDS ARE POSSIBLE OVER THE CAMAS PRAIRIE IN IDAHO THURSDAY AFTERNOON AND EVENING. SUSTAINED WINDS ABOVE 40 MPH WITH GUSTS GREATER THAN 60 MPH ARE POSSIBLE AROUND THE GRANGEVILLE AREA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. IF STRONG WINDS DEVELOP...STAY AWAY FROM WINDOWS WHENEVER POSSIBLE AND SECURE SMALL ITEMS OUTSIDE THAT COULD BECOME FLYING DEBRIS SUCH AS LAWN FURNITURE AND TRASH CANS. TRAVEL COULD ALSO BE HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES. $$
000 WWUS75 KMSO 171813 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1213 PM MDT WED OCT 17 2007 IDZ007-180330- /O.CON.KMSO.HW.A.0001.071018T1900Z-071019T0600Z/ OROFINO/GRANGEVILLE REGION- 1113 AM PDT WED OCT 17 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. VERY STRONG SOUTH WINDS ARE POSSIBLE OVER THE CAMAS PRAIRIE IN IDAHO THURSDAY AFTERNOON AND EVENING. SUSTAINED WINDS ABOVE 40 MPH WITH GUSTS GREATER THAN 60 MPH ARE POSSIBLE AROUND THE GRANGEVILLE AREA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. IF STRONG WINDS DEVELOP...STAY AWAY FROM WINDOWS WHENEVER POSSIBLE AND SECURE SMALL ITEMS OUTSIDE THAT COULD BECOME FLYING DEBRIS SUCH AS LAWN FURNITURE AND TRASH CANS. TRAVEL COULD ALSO BE HAZARDOUS...ESPECIALLY IN HIGH PROFILE VEHICLES. $$
000 WWUS75 KMSO 180317 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 917 PM MDT WED OCT 17 2007 IDZ007-181800- /O.UPG.KMSO.HW.A.0001.071018T1900Z-071019T0600Z/ /O.NEW.KMSO.WI.Y.0011.071018T1900Z-071019T0400Z/ OROFINO/GRANGEVILLE REGION- 817 PM PDT WED OCT 17 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM PDT THURSDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTH WINDS ARE POSSIBLE OVER THE CAMAS PRAIRIE IN NORTH CENTRAL IDAHO THURSDAY AFTERNOON AND EVENING. SUSTAINED WINDS 30 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE AROUND THE GRANGEVILLE AREA. WINDS ARE EXPECTED TO DIMINISH BY THE LATE AFTERNOON. ON FRIDAY AFTERNOON STRONG WINDS REACHING ADVISORY CRITERIA WILL RETURN OVER THE CAMAS PRAIRIE AHEAD OF AN ADVANCING COLD FRONT. WINDS ARE EXPECTED TO AGAIN DIMINISH BY THE LATE AFTERNOON. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this high wind watch went out at Oct 17, 2:21 AM PDT, 17 minutes earlier.
Area forecast discussion, Oct 17, 2:21 AM PDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
321 AM MDT WED OCT 17 2007
.DISCUSSION...THE UPPER LEVEL TROUGH WILL CONTINUE TO SWING
THROUGH THE NORTHERN ROCKIES TODAY. THE BULK OF THE SHOWERS WILL
OCCUR THIS MORNING ACROSS WESTERN MONTANA. A RIDGE OF HIGH
PRESSURE WILL BUILD OVER THE REGION THIS AFTERNOON AS ANOTHER
SYSTEM APPROACHES THE PACIFIC NORTHWEST. ENOUGH CLEARING IS EXPECTED
TONIGHT THAT FOG SHOULD BE ABLE TO DEVELOP IN MOST VALLEY
LOCATIONS ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO. A FEW
LOCATIONS COULD POTENTIALLY SEE DENSE FOG BY EARLY THURSDAY
MORNING. TEMPERATURES FOR TODAY WILL BE BELOW NORMAL...WHILE
TONIGHT TEMPERATURES WILL BE NEAR SEASON NORMALS.
THURSDAY AND THURSDAY NIGHT...ANOTHER SYSTEM...BUT SIGNIFICANTLY
STRONGER...WILL MAKE ITS WAY INTO THE INTERMOUNTAIN WEST. A WARM
FRONT WILL PUSH ITS WAY INTO THE REGION CAUSING MORE WIDESPREAD
PRECIPITATION BY THURSDAY AFTERNOON. THE PRECIPITATION WILL
PRIMARILY BE STRATIFORM...BUT DUE TO THE STRENGTH OF THE UPPER
LEVEL WINDS A FEW OF THE LARGER VALLEYS SHOULD SEE DOWNSLOPING
EFFECTS. THE WINDS WILL BE GUSTY AT TIMES THURSDAY AFTERNOON...BUT
THE CAMAS PRAIRIE IN IDAHO WILL EXPERIENCE THE BRUNT OF WINDS. THE
ATMOSPHERE APPEARS TO SET UP FOR A STRONG DOWNSLOPE WIND EVENT FOR
THE GRANGEVILLE AREA ON THURSDAY AFTERNOON AND EVENING. WIND GUSTS
HAVE THE POTENTIAL TO EXCEED 60 MPH SO HAVE ISSUED A HIGH WIND
WATCH FOR THIS REGION. THE SYSTEM WILL QUICKLY MOVE OFF TO THE
EAST LATE THURSDAY NIGHT...BUT THE STRONG WESTERLY FLOW ALOFT WILL
STILL MAINTAIN A SUFFICIENT SUPPLY OF MOISTURE. THEREFORE...THE
REGION SHOULD ONLY EXPERIENCE A MINOR DECREASE IN PRECIPITATION
COVERAGE.
FRIDAY AND FRIDAY NIGHT...A COLD FRONT AND STRONG UPPER LEVEL JET
ALOFT WILL BRING ANOTHER BOUT OF WIDESPREAD PRECIPITATION TO THE
NORTHERN ROCKIES. SNOW LEVELS WILL REMAIN RELATIVELY HIGH DURING
THE BULK OF THE PRECIPITATION...BUT MOUNTAINS ABOVE 6000 FEET
COULD POTENTIALLY SEE MODERATE TO HEAVY SNOWFALL ACCUMULATIONS.
WINDS WILL REMAIN GUSTY THROUGH THE DAY WITH ANOTHER ROUND OF
STRONG WINDS OVER THE CAMAS PRAIRIE IN IDAHO FRIDAY AFTERNOON.
SATURDAY AND SUNDAY...TEMPERATURES WILL DROP ONCE AGAIN BELOW SEASONAL
NORMALS WITH SNOW LEVELS LOWERING TO 4500-5000 FEET. THE
ATMOSPHERE WILL REMAIN QUITE UNSTABLE AS AN UPPER LEVEL TROUGH
PASSES THROUGH THE REGION...CONTINUING RAIN AND SNOW SHOWERS
THROUGH SUNDAY AFTERNOON.
SUNDAY NIGHT THROUGH EARLY NEXT WEEK...FORECAST MODELS CONTINUE TO
INDICATE A RIDGE OF HIGH PRESSURE BUILDING OVER WESTERN MONTANA
AND NORTH CENTRAL IDAHO. THIS WILL BRING A GRADUAL WARMING AND
DRYING TREND WITH VALLEY FOG FORMING EACH MORNING.
&&
.AVIATION...A WEATHER SYSTEM WILL CONTINUE TO SWING THROUGH THE
NORTHERN ROCKIES THIS MORNING CAUSING WIDESPREAD PRECIPITATION
MAINLY TO WESTERN MONTANA. THE PRECIPITATION WILL DECREASE THIS
AFTERNOON AND EVENING AS A WEAK RIDGE OF HIGH PRESSURE BUILDS OVER
THE AREA. OBSCURED MOUNTAINS AND PASSES WILL BE PREVALENT THIS
MORNING WITH A REDUCTION IN VISIBILITIES NEAR HEAVIER PRECIPITATION
CORES. PLEASE SEE APPROPRIATE TERMINAL FORECASTS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR OROFINO/GRANGEVILLE REGION.
&&
SHORT TERM...SMITH
LONG TERM....VIA
AVIATION...SMITHHazardous weather outlook, Oct 16, 1:48 PM PDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 248 PM MDT TUE OCT 16 2007 IDZ005>010-MTZ001>007-043-171200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 248 PM MDT TUE OCT 16 2007 /148 PM PDT TUE OCT 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SURFACE COLD FRONT WILL SWEEP THROUGH NORTH CENTRAL IDAHO AND WESTERN MONTANA THIS EVENING. BEHIND THIS FRONT...SNOW LEVELS WILL DROP TO AROUND 6000 FEET. SCATTERED SHOWERS IN SOUTHWEST MONTANA THIS EVENING WILL BECOME MORE WIDESPREAD TOWARD MORNING. A FEW MOUNTAIN PASSES WILL SEE LIGHT SNOW ACCUMULATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SERIES OF PACIFIC WEATHER SYSTEMS WILL MOVE ACROSS NORTHERN IDAHO AND WESTERN MONTANA WEDNESDAY THROUGH SATURDAY BRINGING SIGNIFICANT PRECIPITATION. SNOW LEVELS WILL VARY FROM DAY TO DAY...BUT SHOULD BE AT OR BELOW 5000 FEET MUCH OF THIS PERIOD. TRAVELERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS...ESPECIALLY IN THE HIGHER TERRAIN. ALSO INCREASED WINDS THURSDAY AND THURSDAY NIGHT MAY CAUSE SOME BLOWING SNOW AT PASS LEVELS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Watches in Idaho, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.